Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 20 of 25 Posts

·
Registered
Joined
·
1,769 Posts
Discussion Starter · #4 ·
I have had a pain in the pit of my stomach, but I also didn't take my Previcid for four days due to being out. I got it filled today, and tonight all it quiet again.
I just stay very sleepy through the day, so I'm going to try to take it closer to bedtime tomorrow.
 

·
Registered
Joined
·
375 Posts
quote:Originally posted by Rowe2:Were you C before taking the med?
No, I am a "D" person, and it was pretty much under control with Lotronex, but 2 weeks into the Lexapro that all changed. I had the same experience with Paxil.I did read somewhere that SSRI's can make it worse, and they werent kidding!I am now trying Elavil(not an SSRI, but still an antidepressant) which is supposed to help with the pain and can be constipating.
 

·
Registered
Joined
·
2,243 Posts
I could only tolerate a very small dose--2 1/2 mg. HIgher doeses and I couldn't sleep and felt even more tired. The tiredness has never gone away even after 1 1/2 years on it. I am thinking of taking every couple of days and see if that helps. I just hate the fatigue.
 

·
Registered
Joined
·
462 Posts
i just took it today, my doc switched me from paxil because uve been going through serious postpardum and i even exprssed my concerns on the phone. 2 hours after taking lexapro for the first time i had an extreme d attack of which i havent had in many months. i called him and told him and like always he doesnt know what to do with me. i told him that maybe upping my paxil does would work and he said no, and told me to wait go back on the paxil and talk to someone else. Why is it when you need someone elseo there is noone available ever....ive been all over the phones and at the hospital and noone can see me till june!
 

·
Registered
Joined
·
78 Posts
I guess I am lucky. I was originally started on 10 mg of Lexapro....it gorked me out something awful! So I cut the dose in half...that has worked real well for me. I take it at bedtime....and have no grogginess during the day...and, have had no IBS symptoms! I'm IBS-D, and have been on Lexapro for almost a year now.
 

·
Registered
Joined
·
4 Posts
Ive been on lexapro for about 3 weeks now and my side effects are not being able to sleep and always hungry! Honestly, if I do gain a bit of weight thats okay because this medicine has cut by ibs down by atleast 50% in the past couple weeks.
 

·
Registered
Joined
·
78 Posts
Hi Jessie!What time of day are you taking the Lexapro? Some people get "wired" on it, and need to take it in the morning. Other people, like me, get gorked out if I take it during the day...so, I take it at bedtime. Glad to hear it has helped your IBS symptoms! Take care...
 

·
Registered
Joined
·
4 Posts
MJ I started it right before bed slept good for 4-5 hours then boom wide awake almost as if a light turned on in my head. I tried during the day & felt like I was on speed, so that isnt going to work. Im sticking to right before bed, the side effects are worth it since I feel a whole lot better!
 

·
Registered
Joined
·
17 Posts
Hi....I have been taking Lexapro for several months now....and just quit taking it a few days ago. I have gained nearly 15 pounds. I am hungry all the time and just lethargic...no energy, no ambition at all. It made me feel great at first, but gaining this weight and not getting things done is making me depressed! Plus, I find I am smoking WAY too much.....this can't be healthy. I'm going to ask my doctor tomorrow if there is anything else he can switch me to, or perhaps just something I can take once in awhile for those occasional shaky, anxiety attacks....
 

·
Registered
Joined
·
78 Posts
cdadeb, What dose of Lexapro are you on? When I first started on it, I was on 10 mg...it was way too much for me...was gorked out. I split the pill in half, and that turned out to be perfect! I take it at bedtime...I sleep well, have energy during the day, no unwanted weight gain, my anxiety is non-existant, and my IBS symptoms are under control!Maybe if you take half of your usual dose, the side effects will go away. Did you quit the Lexapro on your own? Did you taper your dose down? I just want to warn you that if you stop this drug suddenly, you may be in for some uncomfortable withdrwal symptoms.Take care...keep us posted on what your doc says.MJ
 

·
Registered
Joined
·
17 Posts
Thanks, MJ---I went to my Dr today. He is really great, and is very up on IBS....in fact, suffers from it off and on himself. He says that side effects are generally a dosage issue and agreed that I should try half of the 10mg I was taking before. He gave me about a month's free samples and if that doesn't work out for me then we'll try something else. FYI...he says that a full 30% of people in this country suffer from IBS symptoms....and he believes that they are totally stress related. This says a lot about our lifestyles these days, don't you think? At any rate, he's always understanding and very sympathetic about this and willing to work with me and talk, which (as I'm sure you know) always makes me feel a little better. I'm having "good" days right now...although I know this could change soon, so I'm enjoying it while I can. Thanks for the hint about the dosage....hopefully this will be a good change.Deb
 

·
Registered
Joined
·
78 Posts
cdadeb,I'm glad to hear that you have such a great doc! I agree with the stress connection wholeheartily. When my stress levels are up, IBS tries to rear its ugly head....but, since being on the Lexapro and Levsin, I have not had any real flareups!I hope the reduced dosage helps you as it has me. Take care....
 

·
Registered
Joined
·
17 Posts
Well, so far so good....with the half dose on the Lexapro....I didn't realize until now that Levsin is the same as Hyoscyamine....I just looked it up. I'm curious, MJ---do you take that every day? I've just been taking it when I have a flare up of the D...but then I find that it ends up causing the C....I wonder if I should be taking it all the time, or taking half the dosage of that as well all the time...Or do you just take it when you're having problems?
 

·
Registered
Joined
·
78 Posts
cdadeb, I take the Levsin every day. I take the sublingual form...much more convenient and works faster...I take it just before I eat (like 5 minutes) I take half of a 0.125 mg tab before breakfast and before supper. If I am "gurgling" a lot in between, or at bedtime, I may take another half pill. I used to take 3 to 4 whole tablets a day before starting the Lexapro. I have been able to wean myself down to what I am taking now. I tried stopping one of the doses I am on now, and that was a bad idea! So, to answer your question....yes I take it every day...have to! I have never had constipation problems...
 

·
Registered
Joined
·
7 Posts
How long does it take to adjust to Lexapro?I'm taking the 5mg. per 1/2 tsp. liquid, but Dr. said I can take a lot less & work my way up. I've only been on it a couple days at VERY low dose (less than 1/4 tsp.) and I thought it was supposed to make me less anxious & make me "happier." It gives me a tired, lightheaded feeling, and seems to magnify things that are upsetting me. I was hoping it would turn off the D & help me to gain back some weight & reduce cramping, but it's just freaking me out right now. I hate to just give up because I was warned it will take time to start "working" but I HATE feeling like this - how long do I have to put up with this?
 
1 - 20 of 25 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top